MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CAMERA HEAD NON-AC HD560H; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. CAMERA HEAD NON-AC HD560H; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72200561
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Connection Problem (2900); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).The reported device, intended for use in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device noted burnt contacts in the connector.Functional evaluation revealed that there was flickering video output when the connector is moved.The complaint has been confirmed.The instructions for use, provided with the device, contain the following warnings and precautionary measures related to proper use of the device, including but not limited to: the product must be cleaned and sterilized before every subsequent use; improperly cleaned contacts will result in burnt contacts and interference in the video output.The device has been in service for over five years, thus any malfunction presented at this point in time would not be related to the manufacture of the product.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the cable of the camera head had problem (poor electrical contact).No case involved.Therefore, there was no patient involved.Results of investigation have concluded that the device had flickering video output and this is a reportable event all available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
CAMERA HEAD NON-AC HD560H
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11329830
Report Number1643264-2021-00644
Device Sequence Number1115402
Product Code GCJ
UDI-Device Identifier03596010591104
UDI-Public03596010591104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200561
Device Catalogue Number72200561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2021
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1